Jump to ContentJump to Main Navigation
Show Summary Details
More options …

International Journal of Applied Mathematics and Computer Science

Journal of University of Zielona Gora and Lubuskie Scientific Society

4 Issues per year


IMPACT FACTOR 2016: 1.420
5-year IMPACT FACTOR: 1.597

CiteScore 2016: 1.81

SCImago Journal Rank (SJR) 2016: 0.524
Source Normalized Impact per Paper (SNIP) 2016: 1.440

Mathematical Citation Quotient (MCQ) 2016: 0.08

Open Access
Online
ISSN
2083-8492
See all formats and pricing
More options …
Volume 19, Issue 1 (Mar 2009)

Issues

On the Realization Theory of Polynomial Matrices and the Algebraic Structure of Pure Generalized State Space Systems

Antonis-Ioannis Vardulakis / Nicholas Karampetakis / Efstathios Antoniou
  • Department of Sciences, Technical Educational Institute of Thessaloniki, Sindos 574 00, Greece
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Evangelia Tictopoulou
  • General Department of Applied Science, Technical University of Chalkis, Psahna 34 400, Eubea, Greece
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2009-04-02 | DOI: https://doi.org/10.2478/v10006-009-0007-5

On the Realization Theory of Polynomial Matrices and the Algebraic Structure of Pure Generalized State Space Systems

We review the realization theory of polynomial (transfer function) matrices via "pure" generalized state space system models. The concept of an irreducible-at-infinity generalized state space realization of a polynomial matrix is defined and the mechanism of the "cancellations" of "decoupling zeros at infinity" is closely examined. The difference between the concepts of irreducibility and minimality of generalized state space realizations of polynomial (transfer function) matrices is pointed out and the associated concepts of dynamic and non-dynamic variables appearing in generalized state space realizations are also examined.

Keywords: polynomial matrices; realization theory; minimality; irreducibility; generalized state space; infinite decoupling zeros

  • Bosgra, O. and Van Der Weiden, A. (1981). Realizations in generalized state-space form for polynomial system matrices and the definitions of poles, zeros and decoupling zeros at infinity, International Journal of Control 33(3): 393-411.CrossrefGoogle Scholar

  • Christodoulou, M. and Mertzios, B. (1986). Canonical forms for singular systems, Proceedings of the of 25th IEEE Conference on Decision and Control (CDC), Athens, Greece, pp. 2142-2143.Google Scholar

  • Cobb, D. (1984). Controllability, observability, and duality in singular systems, IEEE Transactions on Automatic Control 29(12): 1076-1082.Web of ScienceCrossrefGoogle Scholar

  • Conte, G. and Perdon, A. (1982). Generalized state space realizations of non-proper rational transfer functions, Systems and Control Letters 1(4): 270-276.CrossrefGoogle Scholar

  • Gantmacher, F. (1959). The Theory of Matrices, Chelsea Publishing Company, New York, NY.Google Scholar

  • Karampetakis, N. (1993). Notions of Equivalence for Linear Time Invariant Multivariable Systems, Ph. D. thesis, Department of Mathematics, Aristotle University of Thessaloniki.Google Scholar

  • Lewis, F. (1986). A survey of linear singular systems, Circuits, Systems, and Signal Processing 5(1): 3-36.Google Scholar

  • Lewis, F., Beauchamp, G. and Syrmos, V. (1989). Some useful aspects of the infinite structure in singular systems, Proceedings of the International Symposium MTNS-89, Amsterdam, The Netherlands, pp. 263-270.Google Scholar

  • Misra, P. and Patel, R. (1989). Computation of minimal-order realizations of generalized state-space systems, Circuits, Systems, and Signal Processing 8(1): 49-70.Google Scholar

  • Rosenbrock, H. (1970). State Space and Multivariable Theory, Nelson, London.Google Scholar

  • Rosenbrock, H. (1974). Structural properties of linear dynamical systems, International Journal of Control 20(2): 191-202.CrossrefGoogle Scholar

  • Vafiadis, D. and Karcanias, N. (1995). Generalized state-space realizations from matrix fraction descriptions, IEEE Transactions on Automatic Control 40(6): 1134-1137.CrossrefGoogle Scholar

  • Vardulakis, A. (1991). Linear Multivariable Control: Algebraic Analysis and Synthesis Methods, Wiley, New York, NY.Google Scholar

  • Vardulakis, A. and Karcanias, N. (1983). Relations between strict equivalence invariants and structure at infinity of matrix pencils, IEEE Transactions on Automatic Control 28(4): 514-516.CrossrefGoogle Scholar

  • Vardulakis, A., Limebeer, D. and Karcanias, N. (1982). Structure and Smith-MacMillan form of a rational matrix at infinity, International Journal of Control 35(4): 701-725.CrossrefGoogle Scholar

  • Varga, A. (1989). Computation of irreducible generalized statespace realizations, Kybernetika 26(2): 89-106.Google Scholar

  • Verghese, G. (1978). Infinite Frequency Behavior in Dynamical Systems, Ph. D. thesis, Department of Electrical Engineering, Stanford University.Google Scholar

  • Verghese, G., Levy, B. and Kailath, T. (1981). A generalized state-space for singular systems, IEEE Transactions on Automatic Control 26(4): 811-831.CrossrefGoogle Scholar

About the article


Published Online: 2009-04-02

Published in Print: 2009-03-01


Citation Information: International Journal of Applied Mathematics and Computer Science, ISSN (Print) 1641-876X, DOI: https://doi.org/10.2478/v10006-009-0007-5.

Export Citation

This content is open access.

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Efstathios N. Antoniou, Athanasios A. Pantelous, Ioannis A. Kougioumtzoglou, and Antonina Pirrotta
Applied Mathematical Modelling, 2017, Volume 42, Page 423

Comments (0)

Please log in or register to comment.
Log in